Patient Comments: Drug-Induced Liver Disease - Causes

What caused your drug-induced liver disease?

Comment from: lucky, 55-64 Male (Patient) Published: November 15

I was prescribed Augmentin for a skin infection non my knee. It got rid of the infection, but about three weeks later I started feeling ill, fatigued, loss of appetite, starting itching, and one of friends noticed I was jaundiced. All of the tests showed negative for hepatitis, and they concluded it was the Augmentin that caused my cholestasis. It has been 3 months and I am finally getting back to normal. I think early detection is important so one can get help and medication to help with digestion, like ursodiol and colestipol. Consuming high protein foods and high carbohydrates helped, and taking ensure. I think I am lucky it wasn't worse.

Was this comment helpful?Yes
Comment from: Hope I Make It, 55-64 Female (Patient) Published: June 15

I cannot imagine why Tamoxifen is not listed here. It is standard protocol to test liver enzymes for people taking this drug and the professional literature contains numerous studies detailing this drugs horrendous effects on the liver, including studies about WHEN, NOT IF, tamoxifen exerts its liver damaging effects. I think this drug nearly killed me, but oncologists are very accustomed to drugs that nearly kill people.

Was this comment helpful?Yes
Comment from: cloudwalkerforeman, 45-54 Male (Patient) Published: March 30

The use of Tramadol prescribed over an extended period of time without monitoring liver caused elevated levels.

Was this comment helpful?Yes
Published: March 01

I was put on Clindamycin for 16 weeks for a scalp infection that I could not get rid of (for yrs). I had been on a number of other antibiotics prior to the Clindamycin that did not work. My liver function studies later showed very abnormal ALT etc. Clindamycin is apparently "more tough" on the liver than other antibiotics. I am an RN and I wish that I had been informed about the possibilities of this drug (Clindomycin) being so toxic to my liver (at that dosage).

Was this comment helpful?Yes
Comment from: Female (Patient) Published: February 23

Acetaminophen caused my hepatitis. I have to be very careful and check ingredients before taking anything.

Was this comment helpful?Yes

Patient Comments

Viewers share their comments

Drug-Induced Liver Disease - Describe Your Experience Question: The symptoms of drug-induced liver disease can vary greatly from patient to patient. What were your symptoms at the onset of your disease?
Drug-Induced Liver Disease - Hepatitis Question: Did you have drug-induced hepatitis? Please describe your experience.
Drug-Induced Liver Disease - Cirrhosis Question: Were you or someone you know diagnosed with drug-induced cirrhosis? Please share your story.
Drug-Induced Liver Disease - Treatment Question: In addition to stopping the drug that caused liver disease, what types of treatment did you receive?

Patient Comments are not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on MedicineNet. The opinions expressed in the comments section are of the author and the author alone. MedicineNet does not endorse any specific product, service or treatment.

Alert If you think you have a medical emergency, call your doctor or 911 immediately.


Report Problems to the Food and Drug Administration

You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.